Alert archive / Tennessee / Wind Advisories in 2017
Wind Advisory 22, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Oct 22, 2017, 2:36 PM EDT for 8 counties in Tennessee. It took effect at Oct 22, 2017, 10:00 PM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2017, 2:36 PM EDT (18:36 UTC)
- In effect from
- Oct 22, 2017, 10:00 PM EDT
- Expired
- Oct 23, 2017, 3:00 PM EDT
- In force
- 17 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.6 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
602 WWUS74 KMRX 221836 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 236 PM EDT Sun Oct 22 2017 ...WINDY CONDITIONS TONIGHT THROUGH MONDAY MORNING... .A cold front will approach the area overnight and will sweep through on Monday. Southeast winds will strengthen overnight ahead of this system across the mountains and foothills of East Tennessee, and windy conditions will persist into Monday morning before diminishing. TNZ018-041-043-045-047-072-074-087-230300- /O.NEW.KMRX.WI.Y.0022.171023T0200Z-171023T1600Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 236 PM EDT Sun Oct 22 2017 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON EDT MONDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 10 PM this evening to noon EDT Monday. * EVENT...Southeast winds of 15 to 30 mph with gusts to around 50 mph possible, mainly across the higher elevations and foothills. * TIMING...This evening through Monday morning. * IMPACTS...Limbs, powerlines and some weaker trees may be downed. Driving may be difficult in cross winds especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
5 follow-up statements
454 WWUS74 KMRX 222238 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 638 PM EDT Sun Oct 22 2017 ...WINDY CONDITIONS TONIGHT THROUGH MONDAY MORNING... .A cold front will approach the area overnight and will sweep through on Monday. Southeast winds will strengthen overnight ahead of this system across the mountains and foothills of East Tennessee, and windy conditions will persist into Monday morning before diminishing. TNZ041-043-072-074-087-230645- /O.UPG.KMRX.WI.Y.0022.171023T0200Z-171023T1600Z/ /O.NEW.KMRX.HW.W.0003.171023T0200Z-171023T1700Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cedar Creek, Cades Cove, Gatlinburg, and Coker Creek 638 PM EDT Sun Oct 22 2017 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EDT MONDAY... The National Weather Service in Morristown has issued a High Wind Warning, which is in effect from 10 PM this evening to 1 PM EDT Monday. The Wind Advisory is no longer in effect. * EVENT...Southerly winds increase to 25 to 40 mph with gusts to around 65 mph possible, mainly across the higher elevations and adjacent foothills. * TIMING...This evening through early Monday afternoon. * IMPACTS...Tree and powerlines may be downed. Driving may be difficult in cross winds especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ TNZ046-230645- /O.EXB.KMRX.WI.Y.0022.171023T0400Z-171023T1900Z/ Northwest Carter- Including the city of Elizabethton 638 PM EDT Sun Oct 22 2017 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM EDT MONDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from midnight tonight to 3 PM EDT Monday. * EVENT...Southeast winds of 20 to 35 mph with gusts up to 55 mph possible, mainly across the higher elevations and foothills. * TIMING...Late this evening through early Monday afternoon. * IMPACTS...Limbs, powerlines and some weaker trees may be downed. Driving may be difficult in cross winds especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ018-045-047-230645- /O.EXT.KMRX.WI.Y.0022.171023T0400Z-171023T1900Z/ Johnson-Unicoi-Southeast Carter- Including the cities of Mountain City, Erwin, and Roan Mountain 638 PM EDT Sun Oct 22 2017 ...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM EDT MONDAY... * EVENT...Southeast winds of 20 to 35 mph with gusts up to 55 mph possible, mainly across the higher elevations and foothills. * TIMING...Late this evening through early Monday afternoon. * IMPACTS...Limbs, powerlines and some weaker trees may be downed. Driving may be difficult in cross winds especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
249 WWUS74 KMRX 230209 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1009 PM EDT Sun Oct 22 2017 ...WINDY CONDITIONS TONIGHT THROUGH EARLY MONDAY AFTERNOON ACROSS THE MOUNTAINS AND ADJACENT FOOTHILLS... .A cold front will approach the area overnight and will sweep through on Monday. Southeast winds will strengthen overnight ahead of this system across the mountains and foothills of East Tennessee, and windy conditions will persist into early Monday afternoon before diminishing. TNZ041-043-072-074-087-231015- /O.CON.KMRX.HW.W.0003.000000T0000Z-171023T1700Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cedar Creek, Cades Cove, Gatlinburg, and Coker Creek 1009 PM EDT Sun Oct 22 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM EDT MONDAY... * EVENT...Southerly winds increase to 25 to 40 mph with gusts to around 65 mph possible, mainly across the higher elevations and adjacent foothills. * TIMING...This evening through early Monday afternoon. * IMPACTS...Tree and powerlines may be downed. Driving may be difficult in cross winds especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ TNZ018-045>047-231015- /O.CON.KMRX.WI.Y.0022.171023T0400Z-171023T1900Z/ Johnson-Unicoi-Northwest Carter-Southeast Carter- Including the cities of Mountain City, Erwin, Elizabethton, and Roan Mountain 1009 PM EDT Sun Oct 22 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT MONDAY... * EVENT...Southeast winds increase to 20 to 35 mph with gusts up to 55 mph possible, mainly across the higher elevations and foothills. * TIMING...Late this evening through early Monday afternoon. * IMPACTS...Limbs, powerlines and some weaker trees may be downed. Driving may be difficult in cross winds especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
215 WWUS74 KMRX 230745 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 345 AM EDT Mon Oct 23 2017 ...WINDY CONDITIONS EXPECTED THROUGH EARLY MONDAY AFTERNOON ACROSS THE MOUNTAINS AND ADJACENT FOOTHILLS... .A cold front will move across the area today. Southeast winds will strengthen late morning ahead of this system across the mountains and foothills of East Tennessee, and windy conditions will persist into the early afternoon hours before diminishing. TNZ041-043-072-074-087-231545- /O.CON.KMRX.HW.W.0003.000000T0000Z-171023T1700Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cedar Creek, Cades Cove, Gatlinburg, and Coker Creek 345 AM EDT Mon Oct 23 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * EVENT...Southerly winds increase to 25 to 40 mph with gusts to around 65 mph possible, mainly across the higher elevations and adjacent foothills. * TIMING...This morning through early afternoon. * IMPACTS...Tree and powerlines may be downed. Driving may be difficult in cross winds especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ TNZ018-045>047-231545- /O.CON.KMRX.WI.Y.0022.000000T0000Z-171023T1900Z/ Johnson-Unicoi-Northwest Carter-Southeast Carter- Including the cities of Mountain City, Erwin, Elizabethton, and Roan Mountain 345 AM EDT Mon Oct 23 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... * EVENT...Southeast winds increase to 20 to 35 mph with gusts up to 55 mph possible, mainly across the higher elevations and foothills. * TIMING...This morning through early afternoon. * IMPACTS...Limbs, powerlines and some weaker trees may be downed. Driving may be difficult in cross winds especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
844 WWUS74 KMRX 231459 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1059 AM EDT Mon Oct 23 2017 ...WINDY CONDITIONS EXPECTED THROUGH EARLY THIS AFTERNOON ACROSS THE MOUNTAINS AND ADJACENT FOOTHILLS... .A cold front will move into the area today. Southeast winds have strengthened ahead of this system and across the mountains and foothills of East Tennessee, windy conditions will persist into the early afternoon hours before diminishing. TNZ041-043-072-074-087-231700- /O.CON.KMRX.HW.W.0003.000000T0000Z-171023T1700Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cedar Creek, Cades Cove, Gatlinburg, and Coker Creek 1059 AM EDT Mon Oct 23 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * EVENT...Southerly winds of 25 to 40 mph with gusts to around 65 mph possible, mainly across the higher elevations and adjacent foothills. * TIMING...Through early afternoon. * IMPACTS...Tree and powerlines may be downed. Driving may be difficult in cross winds especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ TNZ018-045>047-231900- /O.CON.KMRX.WI.Y.0022.000000T0000Z-171023T1900Z/ Johnson-Unicoi-Northwest Carter-Southeast Carter- Including the cities of Mountain City, Erwin, Elizabethton, and Roan Mountain 1059 AM EDT Mon Oct 23 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... * EVENT...Southeast winds of 20 to 35 mph with gusts up to 50 mph possible, mainly across the higher elevations and foothills. * TIMING...Through early afternoon. * IMPACTS...Limbs, powerlines and some weaker trees may be downed. Driving may be difficult in cross winds especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
806 WWUS74 KMRX 231713 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 113 PM EDT Mon Oct 23 2017 TNZ041-043-072-074-087-231815- /O.EXP.KMRX.HW.W.0003.000000T0000Z-171023T1700Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cedar Creek, Cades Cove, Gatlinburg, and Coker Creek 113 PM EDT Mon Oct 23 2017 ...HIGH WIND WARNING HAS EXPIRED... Winds have decreased across the warned area and the High Wind Warning that had been in effect across the area has been allowed to expire. However...winds will remain breezy for the rest of the afternoon. $$ TNZ018-045>047-231900- /O.CON.KMRX.WI.Y.0022.000000T0000Z-171023T1900Z/ Johnson-Unicoi-Northwest Carter-Southeast Carter- Including the cities of Mountain City, Erwin, Elizabethton, and Roan Mountain 113 PM EDT Mon Oct 23 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... * EVENT...Southeast winds of 20 to 35 mph with gusts up to 50 mph possible, mainly across the higher elevations and foothills. * TIMING...Through early afternoon. * IMPACTS...Limbs, powerlines and some weaker trees may be downed. Driving may be difficult in cross winds especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Oct 22, 1:17 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Oct 22, 1:17 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Morristown TN 117 PM EDT Sun Oct 22 2017 .AVIATION...A cold front will approach and will be pushing through late in the period. Clouds will increase and lower and rain will showers will arrive overnight. Thunder cannot be ruled out but probability looks too low to include. Will take conditions as low as MVFR at CHA and TYS late. Low level jet will increase, but right now looks borderline for any LLWS so will leave out for now. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. &&
Hazardous weather outlook, Oct 22, 2:36 PM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 236 PM EDT Sun Oct 22 2017 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-231845- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 236 PM EDT Sun Oct 22 2017 /136 PM CDT Sun Oct 22 2017/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...This Afternoon and Tonight Windy conditions can be expected across some of the higher elevations and foothills of the East Tennessee mountains tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Windy conditions will continue Monday morning across some of the higher elevations and foothills of the East Tennessee mountains, but should diminish by afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 6:38 PM EDT | High Wind Warning | MRX | Blount, Cocke, Greene, Monroe, Sevier | 18 hr |
Nearby
Wind Advisories in Tennessee, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.